Um, my stool is black. Is this normal when taking iron supplements, or am I taking too much? Also, I used to only go #2 once every few days, and now I am going every day. Today it was loose. Does this mean I am taking too much? I've never had black stool my entire life, so I know it has to be somehow related.
He tested me and put me on a prescription. It had 90mg of iron in it (and my levels weren't horribly low) plus it had colace in it. So I decided to take the Solgar Gentle Iron instead. I'm taking about 75 mg a day.
Yes, it will turn your stool black! I actually read somewhere that if it didn't turn your stool black, then you were not absorbing it correctly....so I guess it is a good thing?!?
It's probably just the form of iron causing the loose stools. It's really not a big problem. But dark stools are normal. Your body excretes iron through the poop, occasionally you can iron overdose. You are taking 3 pills day? different types of iron use different levels, so you might only need just one pill a day because your body absorbs it better than the prescription one that is 90 mg. My levels were low, but not badly and I am taking 27 mg (1 pill daily) of blood builder by megafoods. Before then I was only taking 18 mg of iron (jarrow ironsorb) The only reason my iron levels were low was because I stopped taking them because I had constipation and I was trying to figure it where it was from.
Maybe try cutting back to one or two pills a day if you are taking more than one.
|39 members and 18,273 guests|
|01stworldview , babydoulajo , bananabee , BirthFree , Boobiejuice , Candice KausHagen , Citymomx3 , corson , Daffodil , Deborah , Dovenoir , girlspn , hillymum , inthezoo , jcpollari , joandsarah77 , judybean , jul511riv , katelove , kathymuggle , LFW123 , mama24-7 , manyhatsmom , moominmamma , RollerCoasterMama , sarahl918 , silversparrow , Skippy918 , Smorage , Socks , Springshowers , sren , stephaniepifer , superseeps , TealCandy , thefragile7393 , zebra15|
|Most users ever online was 449,755, 06-25-2014 at 12:21 PM.|